Jump to content

Photo

Minocycline, Differin Gel And Eryacne


1 reply to this topic

#1 Jacinthaa

Jacinthaa

    Member

  • Members
  • Posts & Likes
    Posts: 101
    Gallery Images: 1
    Likes: 10
About Me
  • Joined: 11-January 12

Achievements

     

Posted 11 January 2012 - 04:33 AM

Hey guys!

At first I'd like to apologize in advance, my english is not that well because I'm not english from origin.

I have light acne (about 10 blackheads around my nose/mouth and a few pimples on the right and leftside of my chin)
Of course I have the occasional pimple at my cheeks & forehead, but that doesn't bother me that much.

1,5 month ago I went to the dermatoligist. I'm currently 18 years old and in the last year my acne became a lot worse (in my eyes, I'm sorry for people who have really bad acne) then it used to be. Before that I already used benzyolperoxide and tretinoin cream. These products cleared me up completely. Unfortunately, these products stopped working after a while of use.

So the dermatologist prescribed me 1 time a day minocycline 100g, 1 time a day differin gel, and 1 time a day eryacne.
I've been using these products for these past 1,5 month, and i'm actually thinking my acne got a bit worse. I don't get these huge pimples anymore BUT.
I have a lot more blackheads around my mouth and nose, and I got a lot more tiny pimples around my chin. I got so frustrated that last evening I started squeezing my blackheads, and well because my face already looked ruïned, I also started squeezing my pimples (STUPID STUPID)

I have to say, when I woke up this morning, i only had some raw red patches (about 3), but for the rest my face looks pretty smooth and clear.

This morning I had an appointment with a new dermatologist (my old one went away), and I asked her if the differin was making my skin purge al these black and whiteheads to the surface. But she stated that that wasn't true? That differin starts to work after 4 weeks?
I find that very strange, because so many websites say that differin takes about 3 months to get it's full effect..

So she said to me that I should up my dose of minocycline to 200mg a day (morning and evening 100mg) and that i should return in 6 weeks.. She also talked about roaccutane, but I really don't want to take that since my acne is light and it has so much side effect.

My questions:
1. Does differin take a while to get to it's full effect, let's say about 3 months? And is the reason of my increase of blackheads that differin makes my skin to purge?
2. Is it reasonable to give the minocycline another 1,5 month to fully kick in?
3. Are there any people who had good results with this combo of antibiotics and topicals?

Thanks in advance guys!

#2 ninetynine

ninetynine

    New Member

  • Members
  • Posts & Likes
    Posts: 3
    Blog Entries: 5
    Likes: 0
About Me
  • Gender:Female
  • Joined: 29-May 12

Posted 21 June 2012 - 01:02 AM

In answer to your question, I've had good results using Minocycline combined with Epiduo (basically Differin). It did take the full 3 months for me to see dramatic results, but my skin began to clear slightly after about 2 months. I'd definitely use the Mino and Differin for the full 3 months, don't be put-off or disheartened by breakouts! Clear skin is on its way!


0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users